MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PAK 9733498NAV NAVIGATED PEDICLE ACCESS; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PAK 9733498NAV NAVIGATED PEDICLE ACCESS; INSTRUMENT, STEREOTAXIC
Model Number 9733498NAV
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been returned for analysis.See manufacturer report number 1723170-2019-05173 for the issue pertaining to the serious injury that occurred during the procedure if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a sacroiliac and thoracolumbar procedure.It was reported that during procedure 2 needles were damaged.One needle broke inside the patient and pieces had to be removed from inside the pine with difficulty.The patient was required to be converted to an open procedure from a minimally invasive one.A part of the needle was left inside the patient because the surgeon determined that it would cause more harm attempting to retrieve the broken item.The procedure finished successfully.Three needles were used on the case.One broke, one bent and the other worked as intended.

Brand Name
PAK 9733498NAV NAVIGATED PEDICLE ACCESS
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9174990
Report Number1723170-2019-05174
Device Sequence Number11456930
Product Code HAW
UDI-Device Identifier00643169345171
UDI-Public00643169345171
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Model Number9733498NAV
Device Catalogue Number9733498NAV
Device Lot Number190126A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR